MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 08/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lens remains implanted.However, an explant / exchange is planned.(b)(6).(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported an ar40e 5.0 diopter intraocular lens (iol) was implanted on (b)(6) 2017.The patient complained of halos right after surgery, and during a post-operative examination, several scratches were observed on the lens in the patient''s eye.An iol replacement will be arranged.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information received reported that the lens was explanted on 09/06/2017.No additional information was provided.With the information that has now been provided indicating that the lens has been explanted, report has been updated from other, serious to required intervention to prevent permanent impairment/damage.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation?: yes, returned to manufacturer on 11/08/2017.Device returned to manufacturer?: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection at 10x microscope magnification showed the lens cut in three parts making it visually impossible to observe scratches (if any) on the three returned pieces of lens.Both lens haptics were observed broken/detached.Evidence of viscoelastic residues was observed on the lens pieces.The condition observed in the lens and the way in which the cut is formed is consistent with a lens that has been cut due to ¿iol removal or explant¿ process.The reported issues could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed no additional complaints received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6836727
Report Number2648035-2017-01579
Device Sequence Number19010757
Product Code HQL
UDI-Device Identifier05050474501874
UDI-Public(01)05050474501874(17)200715
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/15/2020
Device Model NumberAR40E
Device Catalogue NumberAR40E00050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2017
Initial Date Received by Manufacturer 08/08/2017
Supplement Date Received by Manufacturer09/09/2017
11/20/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date10/03/2017
12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;